Oklahoma, 2009

Hail and Damaging Winds in Oklahoma, July 16 to 17, 2009

July 16 to 17, 2009 · NWS OUN · 40 events in 13 counties and zones

A large scale pattern shift was underway as northwest flow began to set up over Oklahoma. A cold front moved southeast out of Kansas into northern Oklahoma, and numerous outflow boundaries were located over the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A large scale pattern shift was underway as northwest flow began to set up over Oklahoma. A cold front moved southeast out of Kansas into northern Oklahoma, and numerous outflow boundaries were located over the state. Thunderstorms developed by mid afternoon, mainly across the southern half of the state. The most damaging thunderstorm moved through Oklahoma City during rush hour. Hail over golf-ball size and damaging winds over 70 mph were reported as the thunderstorms moved south. Other thunderstorms developed over southeast Oklahoma, and farther west into western Oklahoma. Thunderstorms developing over these areas also produced severe hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 16, 2:35 PM CST, 1 hour earlier.

Area forecast discussion, Jul 16, 2:35 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT THU JUL 16 2009

.DISCUSSION...
AS A STRONG UPPER LEVEL TROUGH DROPS SOUTHEASTWARD FROM SW ONTARIO
INTO THE MIDWEST AND A RIDGE OVER THE WESTERN UNITED STATES
AMPLIFIES...THE CWA SHOULD BE UNDER NORTHERLY TO NORTHWESTERLY FLOW
ALOFT THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL WEAK SHORT WAVE
TROUGHS ARE FORECAST TO MOVE THROUGH THE NORTHWESTERLY FLOW...AND
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH OF THESE
DISTURBANCES.

STORMS BEHIND AN OUTFLOW BOUNDARY STRETCHED FROM NORTHWESTERN INTO
CENTRAL OKLAHOMA ARE FORECAST TO INCREASE THIS EVENING AS A COLD
FRONT APPROACHES FROM THE NORTH. LARGE HAIL IS POSSIBLE THIS
EVENING IN UNSTABLE AIR NEAR THE OUTFLOW BOUNDARY THIS AFTERNOON
AND THIS EVENING...AND DAMAGING WIND GUSTS MAY ACCOMPANY
SOUTHEAST MOVING STORM COMPLEXES OVERNIGHT.

BEHIND THE COLD FRONT...TEMPERATURES WILL COOL AND RAIN CHANCES
WILL REMAIN HIGHER RELATIVE TO THE PAST WEEK. THE HEAT ADVISORY
WILL BE ALLOWED TO EXPIRE THIS EVENING. ANOTHER SURFACE HIGH IS
EXPECTED TO PUSH INTO THE CWA ON SATURDAY...REINFORCING THE
UNSEASONABLY COOL AND DRY AIR. NEAR RECORD LOW TEMPERATURES IN THE
LOW TO MID 60S ARE FORECAST FOR SUNDAY MORNING...WITH STORM CLUSTERS
DEVELOPING OVER THE HIGH PLAINS AND MOVING TOWARD THE CWA EXPECTED
TO KEEP A FAIR AMOUNT OF CLOUD COVER PRESENT AND PREVENT MORNING
LOW TEMPS FROM FALLING TOO FAR.

THE PATTERN FEATURING A WESTERN US RIDGE AND AN EASTERN US TROUGH
IS EXPECTED TO PERSIST THROUGH THE EXTENDED FORECAST PERIOD. THE
INHERITED FORECAST HAD THIS WELL COVERED AND NO CHANGES WERE MADE
BEYOND THE WEEKEND.

TAYLOR

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  91  65  86 /  60  10  20  10
HOBART OK         73  96  68  90 /  60  20  30  10
WICHITA FALLS TX  74  99  70  91 /  40  10  30  20
GAGE OK           63  90  60  87 /  60  30  30  20
PONCA CITY OK     66  87  63  86 /  70  10  10  10
DURANT OK         73  93  65  86 /  60  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ033-036>048-
     050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.

&&

25/03
Hazardous weather outlook, Jul 16, 10:37 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT THU JUL 16 2009

OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS ALL OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS AND ALL OF
NORTHERN... WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH 2 AM.

IMPACTS...
DAMAGING WIND GUSTS TO 75 MPH AND HAIL TO THE SIZE OF GOLFBALLS WILL
BE THE MAIN CONCERN.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS BEGINNING THIS
EVENING AND CONTINUING INTO THE OVERNIGHT HOURS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
ACROSS PORTIONS OF OKLAHOMA. THERE IS ENOUGH INSTABILITY IN THE MID
LEVELS OF THE ATMOSPHERE TO SUPPORT AN ISOLATED SEVERE THUNDERSTORM.

HIGHER CHANCES OF SEVERE THUNDERSTORMS WILL OCCUR BEGINNING THIS
EVENING. A COMPLEX OF THUNDERSTORMS IS MOVING THROUGH NORTHERN
KANSAS LATE THURSDAY MORNING AND MAY MOVE INTO NORTHERN OKLAHOMA
LATE THIS AFTERNOON OR EARLY THIS EVENING. OTHER THUNDERSTORMS ARE
LIKELY TO FORM THIS AFTERNOON OVER THE CENTRAL HIGH PLAINS... AND
DEVELOP INTO A LARGER COMPLEX OF STORMS THIS EVENING. AS THE
THUNDERSTORM COMPLEXES MOVE SOUTH OR SOUTHEAST ACROSS THE AREA THIS
EVENING AND OVERNIGHT... LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA. A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR THESE AREAS.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH
WEDNESDAY. THE WEATHER PATTERN FOR THE WEEKEND AND EARLY NEXT WEEK
WILL FAVOR NIGHTTIME STORM COMPLEXES... BUT SCATTERED STORMS WILL BE
POSSIBLE EACH AFTERNOON AND EVENING AS WELL.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY JULY 17.

In the hours before

Special weather statement, Jul 16, 1:18 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT THU JUL 16 2009

OKZ007-161930-
GRANT OK-
218 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WAKITA AT 218 PM
CDT...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, Jul 16, 3:11 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT THU JUL 16 2009

OKZ024-025-162130-
CANADIAN OK-OKLAHOMA OK-
411 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND OKLAHOMA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF EDMOND AT 410
PM CDT...MOVING SOUTH AT 10 MPH.  SMALL HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS
STORM.  ANOTHER STORM WAS DEVELOPING NEAR PIEDMONT.
Special weather statement, Jul 16, 3:28 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT THU JUL 16 2009

OKZ038-162200-
COMANCHE OK-
428 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF MEERS AT 429
PM CDT...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COMANCHE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Norman radar (KTLX), 38 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 13 hail. Local standard time, as filed.

Hail, Oklahoma

When
July 16, 3:35 PM CST
Where
Oklahoma County, 2.89 mi NNE of The Village
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.609, -97.532

The hail was reported by KFOR-TV at Memorial Road and Western Avenue.

Thunderstorm Wind, Oklahoma

When
July 16, 3:35 PM CST
Where
Oklahoma County, 1.92 mi W of Edmond
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
35.653, -97.514

Two power poles were snapped near Edmond Road and Santa Fe Avenue. Two other poles were severely damaged. Monetary damages were estimated.

Hail, Oklahoma

When
July 16, 3:38 PM CST
Where
Oklahoma County, 3.71 mi N of The Village
Measured
1.75 in hail
Reported by
Public
Coordinates
35.624, -97.550

The hail was reported near 150th Street and Pennsylvania Avenue.

Hail, Oklahoma

When
July 16, 3:40 PM CST
Where
Oklahoma County, 1.97 mi N of The Village
Measured
1 in hail
Reported by
Public
Coordinates
35.599, -97.550

The hail was reported near 125th Street and Pennsylvania Avenue.

Hail, Oklahoma

When
July 16, 3:42 PM CST
Where
Oklahoma County, 2 mi SSE of Edmond
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.623, -97.466

Thunderstorm Wind, Oklahoma

When
July 16, 3:47 PM CST
Where
Oklahoma County, 1.45 mi SW of Forest Park
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.493, -97.465

Three- to four-inch diameter tree limbs were downed near NE 23rd Street and I-35. Monetary damages were estimated.

Hail, Oklahoma

When
July 16, 3:54 PM CST
Where
Oklahoma County, 1.83 mi NNE of Oklahoma City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.493, -97.494

The hail was reported near NE 23rd and Kelley Avenue.

Hail, Oklahoma

When
July 16, 4:00 PM CST
Where
Oklahoma County, 0.48 mi NNW of Midwest City
Measured
3 in hail
Reported by
Emergency Manager
Coordinates
35.467, -97.393

Just larger than baseball-size hail was reported near Midwest City and the Hospital.

Thunderstorm Wind, Oklahoma

When
July 16, 4:00 PM CST
Where
Oklahoma County, 0.5 mi NNW of Midwest City
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
35.467, -97.392

Minor roof damage was reported at Midwest City High School. Monetary damages were estimated.

Thunderstorm Wind, Oklahoma

When
July 16, 4:02 PM CST
Where
Oklahoma County, 1.93 mi SSW of Midwest City
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
35.435, -97.406

Glass doors were blown in near SE 29th Street and Air Depot Boulevard. Monetary damages were estimated.

Thunderstorm Wind, Oklahoma

When
July 16, 4:04 PM CST
Where
Oklahoma County, (Tik)tinker Afb
Measured
63 kt (72 mph) measured gust
Property damage
$6,000
Reported by
ASOS
Coordinates
35.410, -97.390

Numerous tree limbs were downed across Tinker Air Force Base. Monetary damage estimates were not available.

Thunderstorm Wind, Oklahoma

When
July 16, 4:04 PM CST
Where
Oklahoma County, 1.41 mi ESE of Del City
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.444, -97.416

Several tree limbs of various sizes and signs were blown down at Rose State College. Monetary damage estimates were not available.

Hail, Seminole

When
July 16, 4:10 PM CST
Where
Seminole County, Wewoka
Measured
0.75 in hail
Reported by
Public
Coordinates
35.150, -96.490

Hail, Oklahoma

When
July 16, 4:13 PM CST
Where
Oklahoma County, 2.18 mi SW of (Tik)tinker Afb
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
35.390, -97.420

The hail was reported on I-240 and Sooner Road, near the GM plant.

Hail, Johnston

When
July 16, 4:20 PM CST
Where
Johnston County, Milburn
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.240, -96.550

Hail, Johnston

When
July 16, 4:30 PM CST
Where
Johnston County, 3 mi N of Milburn
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.283, -96.550

Thunderstorm Wind, Johnston

When
July 16, 4:30 PM CST
Where
Johnston County, 3 mi N of Milburn
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.283, -96.550

Trees and power poles/lines were blown down. Nickel-size hail was also reported at this locations. Monetary damage estimates were not available.

Thunderstorm Wind, Oklahoma

When
July 16, 4:31 PM CST
Where
Oklahoma County, 0.99 mi N of Del City
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
35.464, -97.442

Power lines were downed near Reno Avenue and Sunnylane Road. Monetary damages were estimated.

Hail, Custer

When
July 16, 4:39 PM CST
Where
Custer County, 6 mi W of Arapaho
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.580, -99.067

Thunderstorm Wind, Kiowa

When
July 16, 4:40 PM CST
Where
Kiowa County, 4 mi W of Mountain View
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.100, -98.821

No damage was reported with the wind gust.

Hail, Cleveland

When
July 16, 4:45 PM CST
Where
Cleveland County, 3.49 mi SSW of Lake Thunderbird Dam
Measured
1 in hail
Reported by
Public
Coordinates
35.175, -97.248

The hail was reported near 132nd Street and Cedar Lane Road.

Hail, Cleveland

When
July 16, 4:50 PM CST
Where
Cleveland County, 9 mi ESE of Norman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.170, -97.293

A 50 mph wind gust was also reported.

Thunderstorm Wind, Washita

When
July 16, 5:35 PM CST
Where
Washita County, 9 mi E of Rocky
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.160, -98.901

No damage was reported with the wind gust.

Thunderstorm Wind, Kiowa

When
July 16, 5:40 PM CST
Where
Kiowa County, 4 mi W of Mountain View
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.100, -98.821

No damage was reported with the wind gust.

Thunderstorm Wind, Kiowa

When
July 16, 5:52 PM CST
Where
Kiowa County, 4 mi W of Mountain View
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.100, -98.821

No damage was reported with the wind gust.

Thunderstorm Wind, Kiowa

When
July 16, 5:55 PM CST
Where
Kiowa County, 4 mi SE of Hobart
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.989, -99.050

Thunderstorm Wind, Kiowa

When
July 16, 5:57 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.990, -99.050

Thunderstorm Wind, Kiowa

When
July 16, 6:15 PM CST
Where
Kiowa County, 8 mi S of Mountain View
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.984, -98.750

Several four- to eight-inch diameter tree limbs were downed. Monetary damages were estimated.

Thunderstorm Wind, Kiowa

When
July 16, 6:20 PM CST
Where
Kiowa County, 8.95 mi S of Mountain View
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.972, -98.726

The wind gust was reported near Highway 115 and County Road 1410.

Thunderstorm Wind, Roger Mills

When
July 16, 8:20 PM CST to 8:25 PM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.549, -99.746

Another gust to 59 mph was measured at 2125 CDT.

Thunderstorm Wind, Beckham

When
July 16, 8:56 PM CST
Where
Beckham County, Elk City
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
35.410, -99.420

Numerous tree limbs were blown down. Power was briefly out over parts of Elk City as well. Monetary damages were estimated.

Thunderstorm Wind, Washita

When
July 16, 9:00 PM CST to 9:05 PM CST
Where
Washita County, 4 mi WNW of Bessie
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.402, -99.056

Another gust to 63 mph was measured at 2205 CDT.

Thunderstorm Wind, Beckham

When
July 16, 9:15 PM CST
Where
Beckham County, 3 mi S of Retrop
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.117, -99.360

Thunderstorm Wind, Kiowa

When
July 16, 9:27 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.990, -99.050

Thunderstorm Wind, Kiowa

When
July 16, 9:30 PM CST to 9:35 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
55 kt (63 mph) estimated gust
Reported by
Mesonet
Coordinates
34.990, -99.050

A wind gust to 61 mph was also measured at 2230 CDT.

Thunderstorm Wind, Comanche

When
July 16, 10:00 PM CST to 10:10 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -98.553

A wind gust to 62 mph was also measured at 2300 CDT and 65 mph at 2310 CDT. .

Thunderstorm Wind, Caddo

When
July 16, 10:09 PM CST to 10:24 PM CST
Where
Caddo County, 7 mi SSW of Ft Cobb
Measured
64 kt (74 mph) measured gust
Reported by
Amateur Radio
Coordinates
35.006, -98.487

Several wind gusts over 60 mph were measured over a 15 minute period, with a peak wind measured at 74 mph.

Thunderstorm Wind, Tillman

When
July 16, 10:12 PM CST
Where
Tillman County, 3 mi SSE of Frederick
Measured
53 kt (61 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.350, -99.000

Thunderstorm Wind, Caddo

When
July 16, 10:42 PM CST
Where
Caddo County, 3 mi W of Cyril
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.900, -98.253

Thunderstorm Wind, Murray

When
July 17, 12:15 AM CST
Where
Murray County, Davis
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.500, -97.120

The wind gust was relayed by the Murray County Sheriff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190114, 190115, 190116, 190117, 190118, 190119, 190120, 190121, 190122, 190123, 190124, 190125, 190127, 190128, 190129, 190130, 190131, 190132, 190133, 190157, 190134, 190135, 190136, 190137, 190138, 190139, 190140, 190141, 190142, 190143, 190144, 190145, 190148, 190149, 190150, 190151, 190152, 190153, 190154, 190155.